Back to Search Start Over

Implementing a New Algorithm for Reinterpretation of Ambiguous Variants in Genetic Dilated Cardiomyopathy.

Authors :
Pérez-Serra, Alexandra
Toro, Rocío
Martinez-Barrios, Estefanía
Iglesias, Anna
Fernandez-Falgueras, Anna
Alcalde, Mireia
Coll, Mónica
Puigmulé, Marta
del Olmo, Bernat
Picó, Ferran
Lopez, Laura
Arbelo, Elena
Cesar, Sergi
Llano, Coloma Tiron de
Mangas, Alipio
Brugada, Josep
Sarquella-Brugada, Georgia
Brugada, Ramon
Campuzano, Oscar
Source :
International Journal of Molecular Sciences; Apr2024, Vol. 25 Issue 7, p3807, 15p
Publication Year :
2024

Abstract

Dilated cardiomyopathy is a heterogeneous entity that leads to heart failure and malignant arrhythmias. Nearly 50% of cases are inherited; therefore, genetic analysis is crucial to unravel the cause and for the early identification of carriers at risk. A large number of variants remain classified as ambiguous, impeding an actionable clinical translation. Our goal was to perform a comprehensive update of variants previously classified with an ambiguous role, applying a new algorithm of already available tools. In a cohort of 65 cases diagnosed with dilated cardiomyopathy, a total of 125 genetic variants were classified as ambiguous. Our reanalysis resulted in the reclassification of 12% of variants from an unknown to likely benign or likely pathogenic role, due to improved population frequencies. For all the remaining ambiguous variants, we used our algorithm; 60.9% showed a potential but not confirmed deleterious role, and 24.5% showed a potential benign role. Periodically updating the population frequencies is a cheap and fast action, making it possible to clarify the role of ambiguous variants. Here, we perform a comprehensive reanalysis to help to clarify the role of most of ambiguous variants. Our specific algorithms facilitate genetic interpretation in dilated cardiomyopathy. [ABSTRACT FROM AUTHOR]

Details

Language :
English
ISSN :
16616596
Volume :
25
Issue :
7
Database :
Complementary Index
Journal :
International Journal of Molecular Sciences
Publication Type :
Academic Journal
Accession number :
176596193
Full Text :
https://doi.org/10.3390/ijms25073807